MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, during a routine picc (peripherally inserted central catheter) line insertion, the operator of the turbo-ject power injectable device attempted to advance the sheath into the patient and was unable to do so.Upon the retraction of the device for examination, the operator reportedly observed a small protrusion of an unspecified nature coming from the sheath.Another sheath was used from a different picc line set.The procedure continued with no further complications reported, and the customer confirmed that the picc line from the original kit could still be inserted into the patient as originally intended with no patient adverse events.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications and visual inspection of the device was conducted during the investigation.The device was returned in used, damaged condition.Visual examination showed that the distal end of the sheath was frayed.There was biomatter on the proximal end of the dilator.The dilator was able to be inserted into the sheath without difficulty.A 0.020" pin gage was able to be inserted into the distal end of the dilator without difficulty.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.It is possible based on the provided information that the root cause of this event is procedure related; however we do not have enough evidence to identify a definitive root cause at this time.We will continue to monitor for similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6918055
Report Number1820334-2017-03439
Device Sequence Number482860
Product Code LJS
UDI-Device Identifier00827002561960
UDI-Public(01)00827002561960(17)190613(10)7985404
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR